MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolysis (1886); Ischemia (1942)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant reported the patient was on impella cp support due to high-risk ventricular tachycardia ablation.While on support peel away sheath deep in ventricle, groin ooze, no pulsatility, hemolyzed labs, and bloody urine was noted.Stick angle was built up and secured, and peel away sheath was repositioned; therefore, access site bleeding, and positioning issue is not reportable.Reportable due to hemolysis.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use for the related event are as follows: section: potential adverse events (united states) ¿acute renal dysfunction, aortic valve injury, bleeding, cardiogenic shock, cerebral vascular accident/stroke, death, hemolysis, limb ischemia, myocardial infarction, renal failure, thrombocytopenia and cardiac or vascular injury (including ventricular perforation).¿ section: use of echocardiography for positioning of the impella catheter ¿evaluate the position of the impella catheter if the automated impella controller displays position alarms or if you observe lower than expected flows or signs of hemolysis.If the catheter does not appear to be correctly positioned, initiate steps to reposition it.¿ impella catheter too far into the left ventricle ¿obstruction of the impella catheter inlet area can lead to increased mechanical forces on blood cell walls and subsequent hemolysis, which often presents as dark or blood colored urine.¿ section: hemolysis ¿hemolysis should be monitored during support.Patients who develop high levels of hemolysis may show signs of decreased hemoglobin levels, dark or blood-colored urine, and in some cases, acute renal failure.Plasma-free hemoglobin (pfhgb) is the best indicator to confirm whether a patient is exposed to an unacceptable level of hemolysis¿ ¿patient conditions¿ including catheter position, pre-existing medical conditions, and small left ventricular volumes¿ may also play a role in patient susceptibility to hemolysis.¿ section: suction ¿suction may occur if the blood volume available for the impella catheter is inadequate or restricted.Suction limits the amount of support that the impella catheter can provide to the patient and results in a decrease in arterial pressure and cardiac output.It can damage blood cells, leading to hemolysis.It may also be an indicator of right heart failure.¿ this report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20004079
Report Number1220648-2024-15711
Device Sequence Number17372204
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1476557(17)220331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1476557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite